Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 107, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 10, 2016, 4:26 AM CDT for Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 4:26 AM CDT (09:26 UTC)
- Expired
- Sep 10, 2016, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 94 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WGUS54 KOUN 100926
FFWOUN
TXC023-101230-
/O.NEW.KOUN.FF.W.0107.160910T0926Z-160910T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
426 AM CDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BAYLOR COUNTY IN NORTHERN TEXAS...
* UNTIL 730 AM CDT
* AT 425 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN
HAS LIKELY FALLEN SINCE MIDNIGHT WEST OF SEYMOUR. FLASH FLOODING
IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SEYMOUR AND RED SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3367 9929 3348 9912 3340 9903 3340 9929
3367 9946
$$
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:01 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 10, 3:01 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 301 AM CDT SAT SEP 10 2016 .DISCUSSION... The leading edge of thunderstorms associated with the cold front has moved south of the Red River leaving light rain for several hours behind it. It is expected that rain will be mostly gone in Oklahoma shortly after sunrise. More consistent north winds and modestly drier air will spread across the state through the day with afternoon temperatures more in the 80 degree range. However, the milder and drier air will be short-lived. Strong mid-level flow over the western U.S. will help induce a surface trough in the western high plains Sunday. By afternoon gusty south winds are expected to bring the moisture north, and temperatures Monday will once again be in the 90s. Then, changes set for the rest of next week come Tuesday with another front. A slowly-moving upper trough will translate across the western U.S. for the rest of the week. This will allow shorter waves to pass southwest to northeast over the southern plains. With resident moisture and periodic lift from these features, rain chances will exist throughout the second half of next week. Through this period many parts of Oklahoma could receive around an inch or rainfall. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 79 56 86 65 / 10 0 0 0 Hobart OK 80 56 86 66 / 10 0 0 0 Wichita Falls TX 81 58 88 67 / 50 0 0 0 Gage OK 78 55 85 67 / 0 0 0 0 Ponca City OK 77 54 82 65 / 0 0 0 0 Durant OK 82 59 87 65 / 60 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/09
Hazardous weather outlook, Sep 9, 10:41 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1041 PM CDT FRI SEP 9 2016 OKZ004>048-050>052-TXZ083>090-110345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1041 PM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SOME STRONG...TO PERHAPS SEVERE...THUNDERSTORMS WILL CONTINUE TONIGHT MAINLY SOUTH OF A CHEYENNE TO WATONGA TO PONCA CITY LINE. WIND GUSTS UP TO 70 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING ARE THE MAIN IMPACTS WITH STORMS TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS NEAR A COLD FRONT WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST THROUGH THE NIGHT. THIS LINE IS EXPECTED TO GRADUALLY WEAKEN THROUGH THE NIGHT. A FEW ADDITIONAL STRONG TO PERHAPS THUNDERSTORMS MAY OCCUR JUST AHEAD OF THE MAIN LINE OF STORMS AND COLD FRONT TONIGHT. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE WILL BE CHANCES OF THUNDERSTORMS EACH DAY FROM MONDAY NIGHT THROUGH THURSDAY. ORGANIZED SEVERE WEATHER IS UNLIKELY NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Sep 10, 1:05 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
105 AM CDT SAT SEP 10 2016
TXZ084-085-087>089-100630-
WILBARGER TX-KNOX TX-ARCHER TX-BAYLOR TX-FOARD TX-
105 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILBARGER...EASTERN
KNOX...SOUTHWESTERN ARCHER...BAYLOR AND SOUTHEASTERN FOARD COUNTIES
UNTIL 130 AM CDT...
AT 103 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SEYMOUR. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9955 3388 9977 3387 9948 3378 9905
3340 9891
TIME...MOT...LOC 0603Z 296DEG 2KT 3354 9920
MADSpecial weather statement, Sep 10, 1:06 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 AM CDT SAT SEP 10 2016
OKZ036-TXZ083>085-087-100645-
JACKSON OK-WILBARGER TX-KNOX TX-HARDEMAN TX-FOARD TX-
106 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
SOUTHWESTERN WILBARGER...NORTHERN KNOX...HARDEMAN AND FOARD COUNTIES
UNTIL 145 AM CDT...
AT 105 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MEDICINE MOUND TO 13 MILES WEST OF CROWELL...MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3424 10001 3423 10000 3438 10000 3442 9947
3383 9946 3383 9948 3377 9948 3370 9999
3383 10000 3384 10002
TIME...MOT...LOC 0605Z 358DEG 27KT 3414 9954 3405 9994
MADSpecial weather statement, Sep 10, 1:36 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
136 AM CDT SAT SEP 10 2016
OKZ037-044-045-TXZ083>090-100730-
COTTON OK-TILLMAN OK-JEFFERSON OK-CLAY TX-WILBARGER TX-KNOX TX-
ARCHER TX-BAYLOR TX-HARDEMAN TX-WICHITA TX-FOARD TX-
136 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COTTON...SOUTH CENTRAL
TILLMAN...WEST CENTRAL JEFFERSON...CLAY...WILBARGER...KNOX...
ARCHER...BAYLOR...SOUTHEASTERN HARDEMAN...WICHITA AND FOARD COUNTIES
UNTIL 230 AM CDT...
AT 135 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM NEAR WICHITA FALLS TO NEAR
GRAYBACK TO 9 MILES NORTHWEST OF TRUSCOTT...MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9999 3383 10000 3384 10005 3406 10004
3418 9918 3413 9808 3378 9798 3347 9798
3347 9842 3340 9842
TIME...MOT...LOC 0635Z 359DEG 25KT 3394 9848 3397 9919 3386 9993
MADSpecial weather statement, Sep 10, 1:39 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
139 AM CDT SAT SEP 10 2016
OKZ039-041>043-045>048-050>052-TXZ090-100745-
ATOKA OK-CARTER OK-COAL OK-BRYAN OK-PONTOTOC OK-LOVE OK-MARSHALL OK-
MURRAY OK-JOHNSTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX-
139 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR ATOKA...CARTER...COAL...BRYAN...
SOUTHEASTERN PONTOTOC...LOVE...MARSHALL...SOUTHERN MURRAY...
JOHNSTON...JEFFERSON...SOUTHEASTERN STEPHENS AND NORTHEASTERN CLAY
COUNTIES UNTIL 245 AM CDT...
AT 138 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM NEAR LEHIGH TO NEAR RAVIA
TO 6 MILES SOUTH OF RINGLING...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3451 9578 3416 9578 3416 9598 3396 9594
3378 9642 3392 9666 3383 9671 3385 9685
3396 9698 3372 9714 3392 9721 3382 9743
3399 9767 3386 9783 3389 9798 3370 9798
3418 9814 3477 9609 3468 9609 3459 9567
TIME...MOT...LOC 0638Z 331DEG 23KT 3448 9618 3425 9678 3409 9760
MADSpecial weather statement, Sep 10, 2:46 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
246 AM CDT SAT SEP 10 2016
TXZ087>090-100845-
CLAY TX-KNOX TX-ARCHER TX-BAYLOR TX-
246 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...KNOX...ARCHER AND
BAYLOR COUNTIES UNTIL 345 AM CDT...
AT 245 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF BELLEVUE TO 8 MILES SOUTHWEST OF WESTOVER TO 4
MILES WEST OF BENJAMIN...MOVING SOUTHEAST AT 55 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9999 3368 9997 3366 9916 3383 9807
3374 9798 3347 9798 3347 9842 3340 9842
TIME...MOT...LOC 0745Z 300DEG 47KT 3371 9807 3338 9907 3358 9988
WRSpecial weather statement, Sep 10, 2:46 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
246 AM CDT SAT SEP 10 2016
TXZ087>090-100845-
CLAY TX-KNOX TX-ARCHER TX-BAYLOR TX-
246 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...KNOX...ARCHER AND
BAYLOR COUNTIES UNTIL 345 AM CDT...
AT 245 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF BELLEVUE TO 8 MILES SOUTHWEST OF WESTOVER TO 4
MILES WEST OF BENJAMIN...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9999 3368 9997 3366 9916 3383 9807
3374 9798 3347 9798 3347 9842 3340 9842
TIME...MOT...LOC 0745Z 302DEG 27KT 3371 9807 3338 9907 3358 9988
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:59 PM CDT | Special Weather Statement | OUN | Hardeman, Wilbarger | 61 min |
| Sep 10, 12:05 AM CDT | Special Weather Statement | OUN | Baylor, Knox | 25 min |
| Sep 10, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita, Wilbarger | 49 min |
| Sep 10, 12:34 AM CDT | Special Weather Statement | OUN | Baylor, Knox | 26 min |
| Sep 10, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 45 min |
| Sep 10, 1:05 AM CDT | Special Weather Statement | OUN | Baylor | 25 min |
| Sep 10, 1:06 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 39 min |
| Sep 10, 1:15 AM CDT | Areal Flood Advisory | OUN | Baylor | 3 hr |
| Sep 10, 1:36 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Foard, Knox, Wichita and 1 more | 54 min |
| Sep 10, 2:28 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 2 hr |
| Sep 10, 2:46 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Knox | 59 min |
| Sep 10, 3:26 AM CDT | Areal Flood Advisory | OUN | Foard | 3 hr |
| Sep 10, 5:03 AM CDT | Areal Flood Advisory | OUN | Knox | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.